MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMC3434C223TU
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft system was implanted in a patient for an unknown thoracic endovascular treatment.The diameter of the proximal thoracic aorta was 37mm and the degree of angulation was 40 degrees.The patient also had a right sided arch with kommerell's diverticula.It was reported that during deployment, the first navion device was not delivered to its intended location and the device appeared to ride up towards the head, without actual movement of the device.The device was pulled back down to avoid coverage of the carotid.An additional valiant navion stent graft was implanted due to the difficulty experienced with the first device.It was noted there was no rapid right ventricular pacing maintained during deployment.Adenosine was used for procedural hypotension and to maintain forward pressure during deployment and the delivery system and guidewire were fully apposed to the greater curvature of the aorta during deployment.As per the physician, the cause of the event was due to the high angle of the aortic arch.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the reported stent graft inaccurate proximal placement could not be determined from the pre-implant films provided.Images during implant and post-implant ct¿s were not provided; therefore, the reported event could not be assessed.Pre-implant ct¿s returned confirmed that the patient had a right sided aortic arch, with dilation near the origin of the lsa; reported as a kommerell's diverticula.The dilated taa beginning ~20mm caudal from the rsa measured ~47mm in maximum diameter x 60mm in length.The angulation between the flow lumen near the rsa and the taa centerline was ~80 deg.It is possible that the highly angulated arch from this unusual anatomy may have contributed to the reported inaccurate proximal placement.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8179463
Report Number2953200-2018-01700
Device Sequence Number16476923
Product Code MIH
UDI-Device Identifier00763000101039
UDI-Public00763000101039
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2020
Device Model NumberVNMC3434C223TU
Device Catalogue NumberVNMC3434C223TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2018
Initial Date Received by Manufacturer 12/04/2018
Supplement Date Received by Manufacturer01/09/2019
Initial Report FDA Received Date12/19/2018
Supplement Report FDA Received Date01/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR